Texas, 2004Flash Flood in Texas, June 9, 2004
June 9, 2004 · NWS CRP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 9, 2:10 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 9, 2:10 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
310 PM CDT WED JUN 9 2004
.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...UPPER TROF SHOWING UP
NICELY ON WATER VAPOR IMAGERY THIS AFTERNOON WILL CONTINUE A SLOW
EASTWARD PROGRESSION THROUGH THE EVENING AND OVERNIGHT. COMPLICATED
FORECAST WITH RESPECT TO RAINFALL POTENTIAL THROUGH THE NEXT SEVERAL
HOURS. AREA RADARS SHOWING AN INCREASE IN ACTIVITY AND EXPECT THIS
TREND TO CONTINUE THROUGH THE EVENING HOURS. MUCH MORE FAVORABLE
UPPER DYNAMICS COMING INTO PLAY THIS AFTERNOON AS SEVERAL SHORTWAVES
BEING ADVECTED ACROSS THE AREA ALONG WITH DEEP TROPICAL MOISTURE
CONTINUING TO BE ADVECTED INTO SOUTH TEXAS. WILL GO AHEAD AND
EXTEND FLOOD WATCH THROUGH MIDNIGHT AND MAKE SOME MODIFICATIONS TO
THE COUNTIES. BULK OF PRECIP SHOULD BEGIN TO MOVE TO THE EAST OF
THE AREA OVERNIGHT HOWEVER ABUNDANT MOISTURE WILL REMAIN IN PLACE
WITH LITTLE CAPPING FOR TOMORROW. WILL CONTINUE WITH CHC POPS FOR
POSSIBLE AFTERNOON CONVECTION ALONG SEABREEZE...ALTHOUGH UPPER
DYNAMICS WILL BE LESS FAVORABLE. WENT A LITTLE COOLER THAN GUIDANCE
FOR LOWS AND CLOSE FOR HIGHS. WILL UPDATE FFA FOR NEW COUNTIES
SHORTLY. OVER THE WATERS...WILL HAVE SCEC FOR BAYS AND SCA FOR
NEAR/OFFSHORE WATERS FOR WINDS/SEAS.
&&
.LONG-TERM (FRIDAY THRU WEDNESDAY)...BOTH ETA/GFS PROG A WEAK UPPER
RIDGE AXIS/DECREASING PW VALUES OVR THE CWFA FRI/SAT. ANTICIPATE
ISOLD CONVECTION MAINLY OVR THE ERN CWFA FRI...WITH NO SIGNIFICANT
ACTIVITY SAT. UPPER DISTURBANCES ARE PROGD TO MOVE ACRS THE PLAINS
SAT/SUN. THE GFS PROGS A CORRESPONDING UPPER TROUGH TO MOVE OVR THE
GULF BY EARLY NEXT...THUS PLACING THE CWFA IN THE UPPER SUBSIDENT
REGION. THE CANADIAN PROGS A RELATIVELY ZONAL SOLN. HWR...THE ECMWF
PLACES THE TROUGH OVERHEAD. WL DIFFER TO THE DRIER SOLUTION FOR NOW.
EXPECT SEAS TO REMAIN BELOW SCA DRG THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 88 76 90 77 / 70 40 20 20 10
VICTORIA 74 88 75 90 75 / 80 40 20 20 10
LAREDO 77 97 78 99 78 / 50 20 10 05 05
ALICE 74 91 75 93 76 / 70 40 20 20 10
ROCKPORT 77 86 77 88 78 / 70 40 20 20 10
COTULLA 74 94 74 96 75 / 60 20 10 05 05
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TXZ229>234.
SCA GMZ250-255-270-275.
&&
91/JD...SHORT-TERM
87/WC...LONG-TERM
Hazardous weather outlook, Jun 9, 4:24 AM CST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
524 AM CDT WED JUN 9 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-101100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
524 AM CDT WED JUN 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH WILL CONTINUE THROUGH 400 PM TODAY ACROSS ARANSAS...
CALHOUN...GOLIAD...REFUGIO AND VICTORIA COUNTIES. HEAVY RAINFALL
OF AROUND 1 INCH WITH ISOLATED AMOUNTS OF SEVERAL INCHES WILL BE
POSSIBLE ACROSS THIS AREA TODAY. STRONG THUNDERSTORMS WITH GUSTY
WINDS WILL BE POSSIBLE ACROSS THE RIO GRANDE PLAINS AND THE WESTERN
PORTIONS OF THE COASTAL BEND THIS AFTERNOON AND EVENING. SMALL
CRAFT ADVISORIES WILL CONTINUE FOR ALL OF THE COASTAL WATERS DUE TO
SOUTHEAST WINDS AROUND 20 KNOTS AND SEAS MORE THAN 7 FEET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RAIN CHANCES WILL DIMINISH THURSDAY INTO FRIDAY AS DRIER AIR PUSHES
INTO THE REGION. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER
THE OFFSHORE WATERS ON THURSDAY DUE TO HIGH SEAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MB/JR
Flash Flood, La Salle
- When
- June 9, 5:15 PM CST to 6:15 PM CST
- Where
- La Salle County, 3 mi S of Cotulla
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Texas DPS reported water over Interstate 35 at mile marker 53. Several cars reported off the roadway. Doppler radar estimated 3 to 5 inches of rain fell just south of Cotulla, near and just east of Artesia Wells.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, June 9, 20042 injured · $148 million · F1 · 49 events
- Hail and Damaging Winds in Massachusetts, June 9, 20041 death · $30,000 · 50 kt wind · 5 events
- Flash Flooding in Texas, June 9 to 10, 2004$7.8 million · 32 events
- Flash Flooding in Wisconsin, June 9 to 10, 2004$3.0 million · 2 events
- Tornadoes and Damaging Wind in Oklahoma, June 9, 2004$505,000 · F1 · 4 events
- Flash Flooding in Ohio, June 9, 2004$1.1 million · 4 events
- Flash Flooding in Texas, June 9, 2004$600,000 · 11 events
- Flash Flooding in Texas, June 9, 2004$815,000 · 4 events
- Hail and Damaging Winds in Ohio, June 9, 2004$158,000 · 50 kt wind · 21 events
- Flood and Hail in Michigan, June 9, 2004$225,000 · 4.25 in hail · 8 events
- Flash Flooding in Texas, June 9, 2004$250,000 · 5 events
- Hail and Damaging Winds in New York, June 9, 2004$64,000 · 55 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408990.